How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Loretta Your Own Question
Dr. Loretta
Dr. Loretta, Veterinarian
Category: Vet
Satisfied Customers: 31264
Experience:  25 years of experience in large and small animal medicine.
16881297
Type Your Vet Question Here...
Dr. Loretta is online now

My dog is aggressively breathing in, seemingly out of his

Customer Question

My dog is aggressively breathing in, seemingly out of his own control
JA: I'll do all I can to help. When did you first notice this aggression? Does it happen all the time or only sometimes?
Customer: He does reverse sneeze quite often, but this is far worse than anything I've seen him do. He's breathing in through his nose aggressively and it's causing his whole body to pound about
JA: Have you tried anything so far that helps the dog with his aggression?
Customer: Are you a bot?
JA: Yes, I'm a bot. I make things more efficient by asking basic questions first. I'll connect you to the Vet momentarily. What's the dog's name and age?
Customer: Rupert, he's about 1 and a half
JA: Is there anything else the Vet should know about Rupert?
Customer: I think that's all
Submitted: 20 days ago.
Category: Vet
Expert:  Dr. Loretta replied 20 days ago.
Welcome to Justanswer. I am Dr. Loretta, a licensed veterinarian, and would like to assist you. I will respond quickly after reviewing your question.
Customer: replied 20 days ago.
Ok thank you
Customer: replied 20 days ago.
Can you review a little quicker? He's really suffering here
Expert:  Dr. Loretta replied 20 days ago.
I know this appears frightening but this is often caused by allergies. Since Rupert does have Reverse Sneeze problems, this is a response to allergies and most likely will nit harm him. You can treat this with Benadryl at 1 mg per pound of his weight every 12 hrs for 4-5 days. This is available at the chemist over the counter and if very effective at stopping this reaction. It is hard to know what may be causing this but the treatment will reduce this response.if Rupert does not respond to this, it may require an injection from your veterinarian.

I am so sorry but I am unable to make phone calls but I am happy to answer any other questions you may have.

Does that make sense to you.?

Customer: replied 20 days ago.
Yea, ok this makes sense. Thanks for the answer, sorry for panicking a bit
Expert:  Dr. Loretta replied 20 days ago.

No worries…I understand how terrible this sounds. Hopefully, it sounds worse than it really is. Please let me know how Rupert is doing and if I can answer any other questions ❤️

Customer: replied 20 days ago.
Well it's really persistent right now, whilst I go out to buy the medicine is there any way to calm it down?
Expert:  Dr. Loretta replied 20 days ago.

No, sorry…there is nothing that will calm this down except for medication…rush out to purchase this. The only other option is to take him to your veterinarian for an injection to stop this allergic reaction. I would prefer you to do this since thsi is the safest and quickest way to handle this.

Customer: replied 20 days ago.
Ok I've bought the medication. I could only get it as a pill so I'll just have to pull it apart and put it in something for him
Customer: replied 20 days ago.
Ok he has eaten one, I only gave him one because he's small but if you think I should give him any more let me know
Expert:  Dr. Loretta replied 20 days ago.

What is Rupert’s weight and what mg is the Benadryl? This is given at 1 mg per pound of his weight every 12 hrs….

Customer: replied 20 days ago.
I'm not sure of his exact weight but I'd compare it to a 1kg bag of sugar
Customer: replied 20 days ago.
It contains 8mg per pill
Expert:  Dr. Loretta replied 20 days ago.

Then this is more than Rupert weighs, do not give any more tablets until 12 hrs from now. If this does not help within 2 hrs, take him to your veterinarian for an exam and diagnostics to determine the cause and appropriate treatment.

Customer: replied 20 days ago.
Ok thank you
Expert:  Dr. Loretta replied 20 days ago.

You are very welcome ❤️

Customer: replied 20 days ago.
Hi, sorry to ask but do you know how I can refund the call cost?
Expert:  Dr. Loretta replied 20 days ago.

You will have to contact customer service by clicking in the CONTACT US button on your screen. Good luck!!

Customer: replied 20 days ago.
Thank you again!
Expert:  Dr. Loretta replied 20 days ago.

You are very welcome!❤️